MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1628W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/30/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: s ensh2028w, serial/lot #: (b)(6), ubd: 29-aug-2024, udi#: (b)(4); product id: sensh1628w, serial/lot #: (b)(6), ubd: 20-sep-2024, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Sentrant sheaths were used as accessory devices in the implant of a medtronic evolout heart valve.  it was reported that during the procedure, it was noted the patient had severe peripheric arterial disease, with no conditions for transfemoral access.   axillary and subclavian access were analyzed, which had adequate caliber, but the artery also with atherosclerotic disease.Axillary artery puncture was performed in an attempt to insert the sentrant and delivery sheath, and a axillary artery laceration was observed.In an attempt to recanalize and implant a covered stent, the patient evolved with hemorrhagic shock, cardiac arrest and death.The patient did not respond to cardiopulmonary resuscitation maneuvers per the physician the cause of the event could not be determined.  no additional clinical sequalae were provided and the patient is expired.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5; additional information received; it was confirmed all three sentrant sheaths were used in the procedure at different times.The sentrant may have contributed to the laceration , not because of a product failure , but because of the handling and tortuosity of the patients artery or some other unknown particular.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17181848
Report Number9612164-2023-02779
Device Sequence Number6249007
Product Code DYB
UDI-Device Identifier00643169792593
UDI-Public00643169792593
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberSENSH1628W
Device Catalogue NumberSENSH1628W
Device Lot Number00174106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/21/2023
08/30/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/09/2023
08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale